Alert archive / Kansas / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 237, NWS Goodland, KS

July 22, 2015Rawlins County, Kansas

NWS Goodland, KS issued this severe thunderstorm warning at Jul 22, 2015, 6:55 PM CDT for Rawlins County, Kansas. It was in force for 65 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 22, 2015, 6:55 PM CDT (23:55 UTC)
Expired
Jul 22, 2015, 8:00 PM CDT
In force
65 min
Issued by
NWS Goodland, KS
Area
Storm-based polygon
Hail
0.88 in
Wind
70.0 mph

County Rawlins County, KS

The radar

The Goodland radar (KGLD), 78 km from the middle of the area, began a volume at 23:58 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 11.9 hours before the alert went out and 159 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, N. Platte/Lee Bi, NE at 12:00Z on 2015-07-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 9 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, N. Platte/Lee Bi, NE at 12:00Z on 2015-07-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 99 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
9 J/kg
Mixed-layer CIN
-205 J/kg
Mixed-layer LCL
927 m above ground
0-6 km bulk shear
19 kt
0-1 km storm-relative helicity
99 m²/s²
0-3 km storm-relative helicity
189 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

421 
WUUS53 KGLD 222355
SVRGLD
KSC153-230100-
/O.NEW.KGLD.SV.W.0237.150722T2355Z-150723T0100Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE GOODLAND KS
655 PM CDT WED JUL 22 2015

THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN RAWLINS COUNTY IN NORTHWESTERN KANSAS...

* UNTIL 800 PM CDT

* AT 655 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 6 MILES SOUTH OF
  ATWOOD...MOVING SOUTHEAST AT 10 MPH.

  HAZARD...70 MPH WIND GUSTS AND NICKEL SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...EXPECT CONSIDERABLE TREE DAMAGE. DAMAGE IS LIKELY TO 
           MOBILE HOMES...ROOFS AND OUTBUILDINGS. 

* THIS SEVERE THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF
  SOUTHEASTERN RAWLINS COUNTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 3980 10083 3971 10074 3957 10074 3957 10111
      3974 10118 3982 10097
TIME...MOT...LOC 2355Z 321DEG 9KT 3972 10101 

HAIL...0.88IN
WIND...70MPH
 
$$

LUNDQUIST
5 follow-up statements
289 
WWUS53 KGLD 230006
SVSGLD

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
706 PM CDT WED JUL 22 2015

KSC153-230100-
/O.CON.KGLD.SV.W.0237.000000T0000Z-150723T0100Z/
RAWLINS KS-
706 PM CDT WED JUL 22 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 800 PM CDT
FOR SOUTHEASTERN RAWLINS COUNTY...

AT 706 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 11 MILES SOUTH OF
ATWOOD...MOVING SOUTH AT 20 MPH.

HAZARD...70 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT CONSIDERABLE 
         TREE DAMAGE. WIND DAMAGE IS ALSO LIKELY TO MOBILE 
         HOMES...ROOFS AND OUTBUILDINGS. 

THIS SEVERE THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF
SOUTHEASTERN RAWLINS COUNTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 3977 10084 3971 10074 3957 10074 3957 10111
      3971 10112 3980 10095
TIME...MOT...LOC 0006Z 339DEG 18KT 3965 10099 

HAIL...1.00IN
WIND...70MPH
 
$$

LUNDQUIST
626 
WWUS53 KGLD 230015
SVSGLD

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
715 PM CDT WED JUL 22 2015

KSC153-230100-
/O.CON.KGLD.SV.W.0237.000000T0000Z-150723T0100Z/
RAWLINS KS-
715 PM CDT WED JUL 22 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 800 PM CDT
FOR SOUTHEASTERN RAWLINS COUNTY...

AT 715 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 13 MILES SOUTHEAST
OF ATWOOD...MOVING SOUTH AT 15 MPH.

HAZARD...70 MPH WIND GUSTS AND HALF DOLLAR SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT CONSIDERABLE 
         TREE DAMAGE. WIND DAMAGE IS ALSO LIKELY TO MOBILE 
         HOMES...ROOFS AND OUTBUILDINGS. 

THIS SEVERE THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF
SOUTHEASTERN RAWLINS COUNTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 3975 10084 3971 10074 3957 10074 3957 10111
      3969 10111 3977 10095
TIME...MOT...LOC 0015Z 339DEG 12KT 3964 10094 

HAIL...1.25IN
WIND...70MPH
 
$$

LUNDQUIST
132 
WWUS53 KGLD 230030
SVSGLD

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
730 PM CDT WED JUL 22 2015

KSC153-230100-
/O.CON.KGLD.SV.W.0237.000000T0000Z-150723T0100Z/
RAWLINS KS-
730 PM CDT WED JUL 22 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 800 PM CDT
FOR SOUTHEASTERN RAWLINS COUNTY...

AT 730 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 12 MILES NORTH OF
GEM...OR 15 MILES SOUTHEAST OF ATWOOD...MOVING SOUTH AT 15 MPH.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO 
         ROOFS...SIDING AND TREES. 

THIS SEVERE THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF
SOUTHEASTERN RAWLINS COUNTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 3975 10084 3971 10074 3957 10074 3957 10109
      3970 10109 3977 10095
TIME...MOT...LOC 0030Z 341DEG 11KT 3961 10091 

HAIL...1.00IN
WIND...60MPH
 
$$

LUNDQUIST
739 
WWUS53 KGLD 230043
SVSGLD

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
743 PM CDT WED JUL 22 2015

KSC153-230100-
/O.CON.KGLD.SV.W.0237.000000T0000Z-150723T0100Z/
RAWLINS KS-
743 PM CDT WED JUL 22 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 800 PM CDT
FOR SOUTHEASTERN RAWLINS COUNTY...

AT 743 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 8 MILES NORTHWEST
OF REXFORD...OR 17 MILES NORTHEAST OF COLBY...MOVING SOUTHEAST AT 20
MPH.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO 
         ROOFS...SIDING AND TREES. 

THIS SEVERE THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF
SOUTHEASTERN RAWLINS COUNTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 3971 10074 3957 10074 3957 10100 3966 10098
TIME...MOT...LOC 0043Z 320DEG 16KT 3958 10084 

HAIL...1.00IN
WIND...60MPH
 
$$

LUNDQUIST
979 
WWUS53 KGLD 230057
SVSGLD

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
757 PM CDT WED JUL 22 2015

KSC153-230106-
/O.EXP.KGLD.SV.W.0237.000000T0000Z-150723T0100Z/
RAWLINS KS-
757 PM CDT WED JUL 22 2015

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN RAWLINS COUNTY
WILL EXPIRE AT 800 PM CDT...
        
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE AREA. 
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE.  HOWEVER GUSTY 
WINDS UP TO 40 MPH AND HEAVY RAIN ARE STILL POSSIBLE WITH THIS 
THUNDERSTORM.

LAT...LON 3971 10074 3957 10074 3957 10100 3966 10098
TIME...MOT...LOC 0055Z 321DEG 9KT 3958 10084 

$$

LUNDQUIST

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Goodland, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 22, 6:37 PM CDT, 18 minutes earlier.

Area forecast discussion, Jul 22, 6:37 PM CDT, 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GOODLAND KS
537 PM MDT WED JUL 22 2015

.SHORT TERM...(THIS EVENING THROUGH THURSDAY)
ISSUED AT 218 PM MDT WED JUL 22 2015

THE SHORT WAVE TROUGH EMBEDDED IN WESTERLY FLOW ALOFT THAT IS
AIDING IN THE CONTINUATION OF THUNDERSTORMS ACROSS CENTRAL
NEBRASKA THIS AFTERNOON MOVES WELL EAST OF THE REGION THIS EVENING
WITH SHORT WAVE RIDGING MOVING IN OVER THE CENTRAL HIGH PLAINS
OVERNIGHT. THIS WILL PRECLUDE ANY SEVERE THUNDERSTORMS THIS
AFTERNOON AND EVENING...BUT AM NOT TOTALLY ABLE TO RULE OUT AN
ISOLATED DIURNALLY DRIVEN STORM OR TWO THROUGH THE REMAINDER OF
THE AFTERNOON AND EARLY EVENING.

ANOTHER SHORT WAVE TROUGH ALOFT WILL BE COINCIDENT WITH THE
HEATING OF THE DAY AND A DEEPENING LEE SURFACE TROUGH MOVING EAST
OFF THE FRONT RANGE ON THURSDAY. AS THE CONVERGENT AREA AND LIFT
MOVE EAST...THERE IS A POSSIBILITY OF STORMS DEVELOPING IN THE
REGION OF BETTER MOISTURE AVAILABILITY ACROSS THE EASTERN PORTIONS
OF THE REGION WITH THE POSSIBILITY OF A FEW STORMS BECOMING SEVERE
FURTHER EAST DURING THE EVENING HOURS.

.LONG TERM...(THURSDAY NIGHT THROUGH WEDNESDAY)
ISSUED AT 130 PM MDT WED JUL 22 2015

SURFACE CONVERGENCE ALONG LEE TROUGH ADVANCING OUT OF COLORADO AND
WEAK SYNOPTIC SCALE FORCING ON SOUTHERN FRINGE OF SHORTWAVE TROUGH
MOVING THROUGH THE NORTHERN PLAINS MAY BE ENOUGH TO INITIATE
CONVECTION IN NORTHWEST KANSAS AND SOUTHWEST NEBRASKA EARLY
THURSDAY EVENING. DUE TO VERY UNSTABLE CONDITIONS AND DEEP LAYER
SHEAR ON THE ORDER OF 40-45KTS CANNOT RULE OUT A SUPERCELL CAPABLE
OF PRODUCING LARGE HAIL AND DAMAGING WINDS. BEST CHANCES WILL BE
AROUND THE MCCOOK AREA IN THE EVENING HOURS.

SURFACE COLD FRONT ASSOCIATED WITH AFOREMENTIONED SHORTWAVE WILL
SETTLE INTO THE FORECAST AREA ON FRIDAY. BY THE AFTERNOON IT WILL
LIE NEAR A MCCOOK TO TRIBUNE LINE. SOUTH OF THE FRONT TEMPERATURES
WILL SOAR INTO THE TRIPLE DIGITS WITH SOUTHWESTERLY DOWNSLOPING
WINDS AIDING IN WARMING...WITH RELATIVELY COOLER 90S NORTH OF THE
FRONT. SCATTERED CONVECTION WILL INITIATE ALONG THE FRONT FRIDAY
AFTERNOON AIDED BY ANOTHER WEAK SHORTWAVE TROUGH TOPPING THE
RIDGE. MODERATE INSTABILITY IS FORECAST SOUTH OF THE FRONT WITH
MODERATE TO VERY UNSTABLE CONDITIONS TO THE NORTH...WHERE SHEAR
WILL ALSO BE ENHANCED BY LOW LEVEL EASTERLY COMPONENT TO THE
WINDS. A FEW SEVERE STORMS APPEAR POSSIBLE IN THIS
ENVIRONMENT...THOUGH COVERAGE APPEARS TO BE LIMITED BY RELATIVELY
WEAK SYNOPTIC SCALE FORCING.

SATURDAY WILL BE A NEAR REPEAT OF FRIDAY...ONLY WITH BETTER
INSTABILITY AND SHEAR. SURFACE FRONT WILL STILL BE LINGERING IN
THE AREA THOUGH DIFFICULT TO PIN DOWN EXACT LOCATION AT THIS TIME
DUE TO MESOSCALE INFLUENCES. AS SHORTWAVE TROUGH COMES OUT OF
COLORADO CONVECTION WILL INITIATE ONCE AGAIN NEAR THE FRONT...WITH
COOL SIDE OF THE BOUNDARY MOST FAVORABLE FOR SEVERE STORMS
INCLUDING SUPERCELLS WITH DEEP LAYER SHEAR NEAR 40KTS.

WEAK SHORTWAVE TROUGHS COMING OUT OF THE ROCKIES THEN TOPPING THE
RIDGE AXIS IN THE CENTRAL PLAINS WILL CONTINUE TO BE THE UPPER
PATTERN THROUGH THE WEEKEND. DIFFICULT TO FIND THE OLD FRONT IN
THE MODELS...BUT TEMPERATURES WILL BE ABOVE NORMAL. SCATTERED
AFTERNOON AND EVENING CONVECTION LOOKS TO DEVELOP BOTH DAYS. DEEP
LAYER SHEAR WILL BE WEAKER WITH THE UPPER RIDGE FORECAST TO BE A
BIT STRONGER...BUT A FEW ISOLATED SEVERE STORMS CANNOT BE RULED
OUT WITH GOOD INSTABILITY BOTH DAYS.

THE FIRST HALF OF NEXT WEEK APPEARS TO STAY ACTIVE AS THE RIDGE
BREAKS DOWN AND THE LOCAL AREA WILL BE ON THE SOUTHERN FRINGE OF
A FAST ZONAL FLOW ACROSS THE NORTHERN PLAINS. EMBEDDED SHORTWAVE
TROUGHS WILL CONTINUE TO BRING CHANCES FOR MAINLY AFTERNOON AND
EVENING THUNDERSTORMS WITH TEMPERATURES NEAR TO SLIGHTLY ABOVE
NORMAL.

&&

.AVIATION...(FOR THE 00Z TAFS THROUGH 00Z THURSDAY EVENING)
ISSUED AT 537 PM MDT WED JUL 22 2015

VFR CONDITIONS WILL PREVAIL THROUGH THE FIRST 6 HOURS OF THE TAF
PERIOD AT BOTH KGLD AND KMCK. THUNDERSTORMS ALONG KS/NE STATE
LINE ARE IN THE PROCESS OF MOVING EAST TOWARDS KMCK AND WILL
IMPACT THE TERMINAL DURING THE EARLY TAF PERIOD. WHILE ISOLATED
THUNDERSTORMS ARE POSSIBLE AT KGLD THROUGH THE EARLY
EVENING...TRENDS ARE NOT SUPPORTIVE OF INCLUSION IN TAF AS ALL
CURRENT ACTIVITY SHOULD TRANSITION EAST AND DISSIPATE BY 03Z.
FOG/STRATUS IS POSSIBLE BY SUNRISES THURSDAY AS VERY MOIST LOW
LEVEL AIR MASS LINGERS OVER BOTH TERMINALS. CURRENT FORECAST TD
DEPRESSIONS/BL RH WOULD AT LEAST SUPPORT 1200-2000 KFT CIGS AND
3-6SM VIS FOR A PERIOD AROUND SUNRISE. CONSIDERING THE MOIST
NATURE OF THE AIR MASS IF WINDS WERE TO DIMINISH AND TEMPS DROP A
LITTLE LOWER WE COULD SEE PATCHY DENSE FOG DEVELOP. I AM NOT
CONFIDENT ENOUGH AT THIS POINT TO INCLUDE IFR/LIFR CONDITIONS IN
TAFS...THOUGH THERE COULD BE BRIEF PERIODS IN THE 11-13Z TIME
FRAME.

&&

.GLD WATCHES/WARNINGS/ADVISORIES...
KS...NONE.
CO...NONE.
NE...NONE.
&&

SHORT TERM...LOCKHART
LONG TERM...024
AVIATION...DR
Hazardous weather outlook, Jul 22, 3:10 PM CDT, 3 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GOODLAND KS
210 PM MDT WED JUL 22 2015

COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-231645-
YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON-
SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA-
DUNDY-HITCHCOCK-RED WILLOW-
210 PM MDT WED JUL 22 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL COLORADO...
EXTREME SOUTHWEST NEBRASKA AND NORTHWEST KANSAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

A FEW THUNDERSTORMS ARE POSSIBLE EAST OF THE COLORADO BORDER THIS
AFTERNOON THROUGH EARLY EVENING...BUT THE PROBABILITY OF ANY OF
THESE STORMS BECOMING SEVERE IS LOW.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...

SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE THURSDAY THROUGH
NEXT TUESDAY. A FEW STORMS COULD BECOME SEVERE WITH LARGE HAIL
AND DAMAGING WIND. FLASH FLOODING IS POSSIBLE FOR LOCATIONS THAT
HAVE RECEIVED MULTIPLE ROUNDS OF HEAVY RAINFALL.

HIGH TEMPERATURES FOR THURSDAY ON THROUGH NEXT TUESDAY ARE
EXPECTED TO REACH WELL INTO THE 90S...WITH SOME LOCALES REACHING
THE 100 DEGREE MARK. HEAT INDEX VALUES FOR THOSE AREAS COULD REACH
UP TO 103 DEGREES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT.

In the hours before

Special weather statement, Jul 22, 5:29 PM CDT, 1 hour 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
529 PM CDT WED JUL 22 2015

NEZ080-222245-
HITCHCOCK NE-
529 PM CDT WED JUL 22 2015

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN HITCHCOCK COUNTY
UNTIL 545 PM CDT...

AT 529 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 5
MILES SOUTHWEST OF TRENTON...MOVING EAST AT 5 MPH.

DIME SIZE HAIL WILL BE POSSIBLE WITH THIS STORM.

THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF SOUTHEASTERN
HITCHCOCK COUNTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 4004 10112 4016 10111 4015 10088 4001 10095
TIME...MOT...LOC 2229Z 283DEG 6KT 4011 10106

LUNDQUIST
Special weather statement, Jul 22, 5:44 PM CDT, 1 hour 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
544 PM CDT WED JUL 22 2015

KSZ002-222300-
RAWLINS KS-
544 PM CDT WED JUL 22 2015

AT 542 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 6
MILES NORTHWEST OF ATWOOD...MOVING EAST AT 15 MPH.  RADAR ESTIMATED
RAINFALL RATES ARE CURRENTLY CLOSE TO 2.5 INCHES PER HOUR.  IN
ADDITION ANOTHER STORM TO THE WEST MAY MOVE OVER THE SAME LOCATIONS
THAT HAVE ALREADY RECEIVED TORRENTIAL RAINFALL.  THIS SETUP MAY LEAD
TO FLASH FLOODING.

LOCATIONS IMPACTED INCLUDE...
ATWOOD...LUDELL...BLAKEMAN AND BEARDSLEY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

&&

LAT...LON 3979 10141 3996 10141 3995 10091 3979 10088
TIME...MOT...LOC 2242Z 271DEG 14KT 3988 10112

LUNDQUIST
Special weather statement, Jul 22, 6:33 PM CDT, 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
633 PM CDT WED JUL 22 2015

KSZ002-222345-
RAWLINS KS-
633 PM CDT WED JUL 22 2015

AT 631 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
JUST SOUTH OF ATWOOD...MOVING SOUTHEAST AT 10 MPH. RADAR ESTIMATED
RAINFALL RATES OF MORE THAN 3 INCHES PER HOUR ARE CURRENTLY
OCCURRING WITH THIS STORM...WHICH MAY LEAD TO FLASH FLOODING.

LOCATIONS IMPACTED INCLUDE...
ATWOOD.

LAT...LON 3971 10121 3983 10118 3982 10085 3966 10095
TIME...MOT...LOC 2331Z 303DEG 9KT 3977 10106

LUNDQUIST
Special weather statement, Jul 22, 6:48 PM CDT, 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
648 PM CDT WED JUL 22 2015

KSZ002-230015-
RAWLINS KS-
648 PM CDT WED JUL 22 2015

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN RAWLINS COUNTY UNTIL
715 PM CDT...

AT 648 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 4
MILES SOUTH OF ATWOOD...MOVING EAST AT 10 MPH.

NICKEL SIZE HAIL AND TORRENTIAL RAINFALL WILL BE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
ATWOOD AND BLAKEMAN.

LAT...LON 3968 10115 3983 10113 3982 10077 3966 10086
TIME...MOT...LOC 2348Z 286DEG 11KT 3975 10102

LUNDQUIST
Local storm report, Jul 22, 6:51 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
551 PM MDT WED JUL 22 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0450 PM     HEAVY RAIN       7 NW ATWOOD             39.88N 101.13W
07/22/2015  E1.20 INCH       RAWLINS            KS   PUBLIC

            1.20 INCHES OF RAIN IN 20 MINUTES.

&&

HILL

The office that day

Everything else NWS Goodland, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 22, 5:44 PM CDTSpecial Weather StatementGLDRawlins16 min
Jul 22, 6:14 PM CDTFlash Flood WarningGLDRawlins3 hr
Jul 22, 6:33 PM CDTSpecial Weather StatementGLDRawlins12 min
Jul 22, 6:48 PM CDTSpecial Weather StatementGLDRawlins27 min

Nearby

Severe Thunderstorm Warnings in Kansas, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.